It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Daily Cramping/Diarrhea and Back Pain

Re: Daily Cramping/Diarrhea and Back Pain

[ Back to Messages ]

Message

Posted by Angie E on November 03, 2000 at 09:51:46:

In Reply to: Re: Daily Cramping/Diarrhea and Back Pain posted by christy on November 02, 2000 at 19:39:40:

: : : I have been reading some of the postings and there is just so much that it gets confusing. I've had this problem for a while but recently it's been happening everyday (cramping, diarrhea) plus a lot of back pain. My GI doc said the back pain was not caused by my stomach problems. I think he's wrong.

: : : I read a posting by Harry, I believe, that said to take Citrucel and eat yogurt with acidophilus to regain the good flora in the stomach. Is this right?

: : : I know that my eating habits are not that good, I also take Synthroid, Premarin, Prilosec, Detrol and Xanax and have taken this for a few years. Sometimes I wonder if any of these meds are causing my problem. It's getting to the point that I'm afraid to go out anywhere, least of all eat, because I'm afraid of having to rush to the bathroom. And my greatest fear of all is that there won't be a restroom close by.

: : : Any help you all can give is is greatly appreciated.

: : If your synthroid level is too high,it can give you severe diarrhea...I know this from personal experience. I never had it give me back pain however...
: : Angie E

: Angie E,
: I was diagnosed with IBS two years ago while I was in graduate school. Originally, my doctor did not want to run any tests or agressively treat my the condition as he thought my problems were stress related. At first I thought this might be the case since I struggled with anxiety for about ten years and had been taking an antidepressant and anxiolytic medications such as XANAX. Since then however, my stress has been greatly reduced and my life has become more stable now that I am working. Still I continued to battle severe diarrhea, bloating, and cramping daily. Like you I have limited myself in many ways since it seemed like I was running to the bathroom the second I ate anything. During this time, I tried many things to control my symptoms such as altering what I ate such as eating a lactose and gluten free diet that was high in fiber as well as taking supplements such as acidophilus and vitamin E. The truth is eating more fiber often made me more bloated and the supplements never helped because they went right through me. I am responding to your message because about four days ago I was prescribed Lotronex. I have to tell you I noticed a difference after the first day of taking this medication. I almost feel that my life has been given back to me this week as I have been eating whatever I want without having problems with diarrhea. I know I haven't been on the medication very long but it has seemed to calm my digestive system down entirely. I don't know if you have tried this or not. I have heard that it doesn't help everybody but thought I would put my experience with this medication out there thinking that you might benefit from trying it. If you have had experience with this drug I would like to hear about it!

: good luck and stay positive. I know what you are going through!
: christy


My problem was different. I found out I had Celiac Disease and the gluten free diet seems to have completely stopped my diarrhea. I tried Bentyl and ended up in the emergency room, so I've avoided taking the drugs. But I'm so happy you found something that works for you! There are several people on the board who have taken Lotronex. I'll keep my fingers crossed for you!
Angie E




Follow Ups




All times are GMT -7. The time now is 09:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!